MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUSELECT SUCTIONAID TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUSELECT SUCTIONAID TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 101/893/080
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during pre-test it was not possible to inflate the cannula balloon, it had a leak.There was no patient involvement, reported harm or medical intervention required.
 
Additional Manufacturer Narrative
Investigation codes: updated investigation summary: one used decontaminated sample 10009163-004 8mm deht blu suctionaid sub-assy was returned for investigation without its original packaging.Under visual inspection we noticed a tear in cuff.During manufacturing process, the devices are 100% inflation tested, which includes inflating each device cuff and leaving for a 12-hour period.Reductions in pressure over this time are considered a failure and the device would be rejected.The inflation test was repeated on the received sample.It was found that it is not even possible to inflate cuff as it leaks so badly.There is a hole in the cuff.History of internal ncrs showed that there was raised internal nonconformity report ncr1826 due to cuff tear which was found after inflation test.Corrective actions have been taken including initiation of quality alert, training of whole production during production town hall meeting, replacement of gauges and equipment with sharp edges by blunt versions, warning in manufacturing procedure and establishing better organization on affected workplace.No trend of confirmed complaints in relation with this issue was identified, cuff tear prior use is reported rarely, by implementation of actions from ncr1826 we reduced the likelihood of such a failure.No trend of similar customer complaints was identified.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX BLUSELECT SUCTIONAID TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19644875
Report Number3012307300-2024-05653
Device Sequence Number6632766
Product Code JOH
UDI-Device Identifier15019517103571
UDI-Public(01)15019517103571(17)270318(10)4449513
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K173912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/893/080
Device Lot Number4449513
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown